Ask an expert
Question

21 May 2004

Help - desparate
I have been depressed for some time now. I dont know what to do. I am taking topamax for the last 6 months but not helping. I was taking aropax but i was ballooning in size and my doctor said that i had to change to topamax. I have not lust for life at the moment. Please help.
Answer 358 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Goodmorning worried,
See another doctor for a second opinion. Although in cases of established Bipolar Disorder ( with episodes of manic highs among the depressions ) which are not responding well to other, cheaper treatments, may have Topamax added to their antidepressant medication, but Topamax is NEVER an appropriate treatment for any ordinary depression, on its own. So I wouldn't expect it to improve your depression, while other actually antidepressant drugs, similar to aropax but potentially not having the side-effect that troubled you, are easily available.
It sounds like you have an untreated depression, and if topamax is the only treatment you're receiving, then the depression is not being treated. See another doctor, and get the depression properly treated.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.